MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG; DRAIN BAG
Catalog Number 154005A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abrasion (1689); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the patient experienced abrasions on his fingers and hands from the metal clasp on the bag.The patient reportedly experienced infections in his hands following the abrasions and was prescribed antibiotics to treat the infection.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "for use with the bardex i.C.Or lubri-sil i.C.Foley catheters bacteriostatic drainage tubing and bacteriostatic drainage bag.Bard infection control urinary drainage bag.Bacteriostatic collection system.Bard ez-lok sampling port.Bard safety-flow outlet device.Not made with natural rubber latex.Ref: (b)(4) unit.Contains: bacteriostatic collection system.Contents: 2000ml (approx.Vol) capacity bacteriostatic drainage bag with anti-reflux chamber bacteriostatic drainage tubing with bard ez-lok sampling port.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal.Laws and regulations.Directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainge tube to catheter.2.Position hanger on bedside rail near the foot of the bed.3.Use sheeting clip to secure drainage tube to sheet.Important: position drainage tube in a straight fashion from catheter to driange bag.4.To empty bag: open - with thumb on top of device and finger under green lever, lift and rotate lever clockwise.Note: if specifimen is required, see directions for using urine sample port.5.Periodic observations of this system should be made to ensure the urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Directions for using bard ez-lok sampling port: bard ez-lok sampling port accepts a luer-lock or slip tip syringe.1.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.2.Swab surface of site with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.4.Aspirate desired volume of urine.5.Unkink tubing and send specimen to laboratory.Sterile unless package has been opened or damaged.Single use only.Do not resterilize.For urological use only.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.".
 
Event or Problem Description

Brand Name
BARD® URINARY DRAINAGE BAG
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7647798
Report Number1018233-2018-02471
Device Sequence Number2195272
Product Code KNX
UDI-Device Identifier00801741029561
UDI-Public(01)00801741029561
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number154005A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;